Ulcerative Colitis Tips


The FREE iHaveUC eBook "Ulcerative Colitis Tips" is made available to all members of the 15,000 person newsletter group INSTANTLY. It is several pages of tips gathered from other people living with Ulcerative Colitis, and has ideas which can be put into action immediately. You will need to enter your email, and confirm the email address afterwards.

Help, My Doctor Gets Irriated If You Ask Questions

I have written on here before. I posted that I thought the SCD diet was working but it was kind of early to tell since I had just had my remicade. I have had UC for almost 6 years..Remicade seeming to be the only med that is working right now. Unfortunately, I am getting sick again :( Bleeding and severe cramping. I haven’t told my doc yet, though will be calling him today. This has kind of got me down. I am suppose to be singing in 4 weddings in a couple months. I can’t be sick :(..HELP

My question is for all you out there who have UC and have been trying the SCD diet; despite being very strict, I became symptomatic with UC 3 1/2 week into the diet. Sort of a disappointment and I am finding it hard to keep going with it. How long exactly does it take? I am going to need Remicade early-severe symptoms came out of nowhere. Also, I am going to a GI doc in Cincinnati who really doesn’t listen to me all that much. He is a good doctor however, his cure for me is either prednisone or Remicade.  He gets irritated if you ask questions at all. He doesn’t really think diet has a lot to do with this disease. Does anyone out there know of a good doctor who is open to thinking about diet and natural remedies and how it affects the body? A doctor who knows what He is doing but also one who listens. I am in the Cincinnati area but am open to driving elsewhere to find a good doctor.

 


Pacuchic’s story is now entered into the 2011 Ulcerative Colitis Writing Contest!!! You Can Join too, click here for details




4 Responses to Help, My Doctor Gets Irriated If You Ask Questions

  1. Adam
    Adam February 28, 2011 at 8:45 pm #

    Pacuchic,

    I am sorry to hear that you are having difficulty with the diet right now. For me, I have a love, hate, love relationship with the SCD program. For some people its a quick fix, for others it takes lots of time to set in, and still for others it never works. Its very much like medications in terms of the outcomes…very similar actually.

    The best answer I can give you after watching so many people use the SCD diet is it takes a different amount of time for everyone. Are you using one of the two options to get started on the diet that are listed on the http://www.ihaveuc.com/the-diet page?

    If so, did you fully complete the introductory diet, and see any results from that. Also, did you ever start introducing yogurt(were you ever at a point where bleeding had stopped?)
    I’m interested in how it has unfolded for you.
    best of luck, and don’t count yourself out just yet. Hopefully someone here will be able to give you some advice on a doctor near you. There is a growoing list of doctors on the http://www.ihaveuc.com/find-a-doctor-near-you/ page. someday there will be a bunch for you to choose from in Cincinnati!
    best and kindest regards,
    adam

  2. pacuchic March 5, 2011 at 1:56 am #

    thanks for your reply Adam :) I did exactly what the diet recommended the first week…and I had noticeable differences in the way that I felt; It was into around week 3…4ish..that symptoms started returning-that being bleeding and cramping; I usually don’t notice bleeding at all on remicade until about the week before its due. This particular time I am needing the infusion much sooner :( I hate drugs! The one thing I haven’t tried is the yogurt. Never been a big yogurt fan, so investing in a yogurt maker didn’t seem like a dream come true. Does the yogurt really make a difference? I want to be healed of this SO FREAKING BAD! that I guess I should at least try the yogurt..I have rambled on so much that you can probably guess that I am on prednisone again…. Thanks for your advice, input and encouragement to keep going. I certainly need it at this point. 6 years of flaring up can get to a person sometimes..just makes you want to throw in the towel. But then again, working as a nurse at a ped. hospital, I take care of kids far worse off than me everyday..so it keeps my problems in perspective. Giving up accomplishes absolutely nothing at all. Hope you are doing well and that the diet is working to the point of getting you off of the steroids completely.

    Take care~

    • Adam
      Adam March 5, 2011 at 7:51 am #

      Hi there Pacuchic,

      I wish you could get healed today and be done with this stuff. this UC stuff is totally crazy, and a mind F**K too quite often.
      As for the yogurt, I never tried a drop of yogurt my first go around on the SCD. I started SCD in august of 2009 and had some great success, but things fell apart about 13 months after. This january as you may have read I started over on SCD but with the addition of daily yogurt like you mention. Whether or not its the reason things are getting better/formed of course I have no idea.

      for sure though, several long timers on SCD asked me how the heck I had good results the first time for so long without doing yogurt, in other words they were shocked that thigs went well without a bite of yogurt.

      From the readings of the SCD book, yogurt plays an important role in the science behind the diet too. I wouldn’t say I was a huge yogurt fan before, and I’m still not really but I mix in in with making my morning smoothies and it tastes just fine.

      I know EXACTLY what you are talking about prednisone rambles. you can find maybe a few hundred of them withing my comments and postings in this site if you look hard engouh.

      I’m down to 2.5mg/day now and going to stick with that for a few weeks and then pull the steroid plug and see how things go. Its a bit weird right now, when I have a particuarly hard poop, I see some bright blood on the toilet paper, and when its a bit softer, no blood, so I’m thinking there might be some hemmroids/internal hemmroids causing some rectal bleeding when hard stuff works thru the pipes… but again, I aint no doctor, as you already know, just another playing the UC guessing game.

  3. pacuchic March 5, 2011 at 11:18 am #

    Awesome that you are down to 2.5 mg. I start to notice symptoms if I get to 10mg. Prednisone sure does help, but makes life a tad bit crazy upstairs (mentally!) too. I told my doc that prednisone sort of turns me into something I’m not-more emotional for sure and more anxious. He pretty much told me that that was a load of crap and it doesn’t make you that way, so me, being on 60mg at the time told him that I was going to slip 40mg into his cup of morning java and he would find himself crying over commercials..Lets just say that our doctor/patient relationship has been a little rocky since I was honest with him! sorry, went off on a tangent.

    regarding the blood you notice.. It sort of does sound like it may be inernal Hemmoroids. I think also, the intestines after going through so much hell over the years are fragile to anyting moving through them; Especially with UC since it affects the superficial layer of the intestinal wall. I’m eager to see how things work out for you staying strict to the diet. It does seem like a guessing game sometimes though; The diet works, then out of nowhere you are faced with the same problems. It seems like there are too many contributing factors to flare ups-environment, diet, genetics, illness..etc. It seems they all play a role. I think that is why the diet works sometimes and sometimes it seems its a fail..why meds work sometimes and other times seems like that is a fail too. I’ll be saying a prayer for ya, that you get your health back fully :) Keep pressin on friend! I am so thankful that I can talk to others about this annoying disease. It can make me so mad sometimes-the ups and the downs of it, and at times get me sad; being able to talk about it with others who understand it makes it more bearable :)

Leave a Reply